I have hypothyroidism and take synthroid daily since 1982. I was started on .125 mg daily. After ~ 10 yrs my doctor changed my dose to 6 days/week.This year I switched doctors due to insurance coverage. My new internist, after evaluating the results of lab tests, changed my dose to 112 mcg 7 days/week, with instructions to repeat the blood work after 3 weeks on the new dose. My new doctor also told to only take the brand name of synthroid and not the generic. The repeat lab report revealed that my thyroid levels were still too high; and my further reduced my dose 100 mcg 7 days/week. In the mean time I have developed bloating after eating that doesn't completely go away overnight. My LDL has increased to 157, I'm experiencing constipation in spite of drinking juices, water, taking metamucil, stool softeners,and high fiber diet, low cholesterol/low-fat. I remotely indulge myself in soda since 1994. I eat sprouted grain bread,fruits, vegetables daily. I stay away from white rice,pasta,potatoes, baked goods, gravies, and buter. I use extra-virgin olive oil when cooking. I avoid eating the yolk of eggs. I try to choose organic foods as much as possible. I was told by a gastroenerologist that I have a redundant bowel when I had my first colonoscopy 10 years ago. I'm gaining weight with this new dose of synthroid that I'm taking. My doctor says that long-term use of synthroid can cause ostropororosis. I've already suffered hair-thinning. I feel like returning to the old dose of synthroid because of the misery of bloating and weight gain. What is your opinion? Thank you
Constipation, weight gain, high cholesterol and triglycerides levels, are all symptoms of hypothyroidism.
It is very possible that your synthroid daily dose has to be evaluated again in order to be increased.